22 Jul 2015

Publication: Imatinib therapy and bleeding in CML patients

Image: www.genericmds.com
Imatinib is generally well tolerated, but gastric antral vascular ectasia (GAVE) remains a rare but significant complication of imatinib therapy. Whilst this complication has been described in other disease settings, only one other case of GAVE has been reported in a chronic myeloid leukaemia (CML) patient receiving imatinib. Herein, we present three CML patients with GAVE complicating imatinib therapy. In all cases, GAVE resolved only with cessation of imatinib. This confirms a causal relationship between GAVE and imatinib. GAVE should be considered as a possible cause of anaemia and upper gastrointestinal bleeding in patients receiving imatinib therapy.

Reference: Ong, J., Yeung, D., Filshie, R., Hughes, T.P., Nandurkar, H. Imatinib-induced gastric antral vascular ectasia in three patients with chronic myeloid leukaemia. Int J Hematol. 2015 Jul 2. [Epub ahead of print]
Related Posts Plugin for WordPress, Blogger...